Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 2, 2011, 3:34 PM EST. It took effect at Jan 2, 2011, 9:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:34 PM EST (20:34 UTC)
- In effect from
- Jan 2, 2011, 9:00 PM EST
- Expired
- Jan 3, 2011, 10:45 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
355 WHUS72 KCHS 022034 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EST SUN JAN 2 2011 AMZ374-030500- /O.NEW.KCHS.SC.Y.0001.110103T0200Z-110103T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 334 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
807 WHUS72 KCHS 030203 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 903 PM EST SUN JAN 2 2011 AMZ350-352-354-031015- /O.EXB.KCHS.SC.Y.0001.110103T0203Z-110103T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 903 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-031015- /O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 903 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
792 WHUS72 KCHS 030745 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 245 AM EST MON JAN 3 2011 AMZ350-352-354-031600- /O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 245 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-031600- /O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 245 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
047 WHUS72 KCHS 031545 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1045 AM EST MON JAN 3 2011 AMZ350-352-354-031645- /O.CAN.KCHS.SC.Y.0001.000000T0000Z-110103T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1045 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-031645- /O.CAN.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1045 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 1:29 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 2, 1:29 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 129 PM EST SUN JAN 2 2011 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON...THEN PUSH OFFSHORE THIS EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION FROM THE WEST AND PERSIST THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT FOLLOWED BY ANOTHER COLD FRONT AND POSSIBLE LOW PRESSURE SYSTEM WEDNESDAY NIGHT INTO THURSDAY. A COLDER AIR MASS WILL THEN MOVE INTO THE AREA FOR LATE WEEK BEFORE ANOTHER STORM SYSTEM POSSIBLY AFFECTS THE AREA LATE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST SURFACE ANALYSIS INDICATES THAT THE COLD FRONT HAS ENTERED EXTREME WESTERN PORTIONS OF THE FORECAST AREA...CURRENTLY STRETCHING FROM NEAR KOGB TO KTBR TO KVLD. VISIBLE SATELLITE IMAGERY DEPICTS CLOUDY/MOSTLY CLOUDY CONDITIONS ACROSS THE REGION...WITH SCATTERED SHOWERS SEEN IN RADAR IMAGERY IN ASSOCIATION WITH THE DEEPER MOISTURE ALONG AND AHEAD OF THE COLD FRONT. MAIN NEAR TERM CONCERN FOR THIS AFTERNOON REVOLVES AROUND TEMPERATURES. THIS AFTERNOON... THE COLD FRONT WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE FORECAST AREA...REACHING THE COAST BY EARLY THIS EVENING. WITH FAIRLY SATURATED LAYER BETWEEN 1000 MB AND 750 MB ALONG WITH SOME WEAK FORCING FOR ASCENT AND THE COLD FRONT PUSHING INTO THE AREA...EXPECT SCATTERED SHOWERS TO CONTINUE TO AFFECT THE REGION WITH PREVAILING MOSTLY CLOUDY/CLOUDY SKIES. THE CLOUD COVER HAS KEPT TEMPERATURES IN CHECK THUS FAR...AND WITH FAIRLY DENSE LOW OVERCAST EXPECTED THROUGH THE AFTERNOON...WE DON/T EXPECT TEMPERATURES TO RISE MUCH MORE. WILL KEEP FORECAST MAX TEMPERATURES IN THE MID TO UPPER 60S...WITH SOME LOWER 70S POSSIBLE IN COASTAL ZONES ALONG THE ALTAMAHA. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING...WITH COLD AIR ADVECTION AND A MUCH DRIER NORTHWEST FLOW DEVELOPING IN ITS WAKE. WHILE CLEARING SHOULD OCCUR RATHER QUICKLY ACROSS MOST OF SOUTHEAST GEORGIA...SOME OF THE HIGHER RESOLUTION MESOSCALE MODELS INDICATE THAT A FEW SHOWERS AND SOME CLOUD COVER COULD LINGER ACROSS PORTIONS OF THE CHARLESTON TRI-COUNTY AREA IN ASSOCIATION WITH THE PASSAGE OF A SHORT WAVE DISTURBANCE TO THE NORTH. AS A RESULT...THE FORECAST WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS AND PARTLY TO MOSTLY CLOUDY SKIES OVER A PORTION OF THE TRI-COUNTY AREA THROUGH MID-EVENING...WHILE INDICATING CLEARING WITH RAIN- FREE CONDITIONS ELSEWHERE. SKIES SHOULD BECOME MOSTLY CLEAR THROUGHOUT THE AREA DURING THE OVERNIGHT HOURS WITH COLD AIR ADVECTION ALLOWING TEMPERATURES TO FALL RAPIDLY...REACHING LOWS IN THE LOWER 30S WELL INLAND TO THE UPPER 30S CLOSER TO THE COAST. LOCATIONS CLOSER TO THE IMMEDIATE COAST WILL LIKELY NOT FALL LOWER THAN THE LOWER OR MID 40S. HIGH PRESSURE TO PREVAIL THIS PERIOD WITH MAINLY DRY CONDITIONS AND TEMPERATURES AT OR BELOW NORMAL. A SECONDARY DRY FRONT IS EXPECTED TO PUSH THROUGH TUESDAY NIGHT. COULD SEE SOME LOWS BACK INTO THE UPPER 20S ACROSS INLAND AREAS MON NIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS. MOISTURE WILL BE ON THE INCREASE WEDNESDAY FROM THE WEST AS LOW PRESSURE APPROACHES BUT THERE IS STILL SOME UNCERTAINTY WITH REGARD TO THE TRACK OF THIS SYSTEM. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... LOOKS TO BE A COOLER THAN NORMAL PERIOD WITH A MEAN LONGWAVE TROUGH ACROSS THE EAST COAST. A COLD FRONT... AND POSSIBLY AN AREA OF LOW PRESSURE AS WELL...WILL MOVE THROUGH WEDNESDAY NIGHT INTO THURSDAY. WILL CARRY LOW RAIN CHANCES FOR THIS PERIOD DUE TO THE UNCERTAINTY WITH RESPECT TO THE TRACK OF THIS SYSTEM. HOWEVER...IF THE 00Z GFS IS CORRECT...A GOOD SOAKING RAIN WILL OCCUR. DEEP WESTERLY FLOW BEHIND THIS SYSTEM SHOULD LEAD TO DRY/COOL CONDITIONS THROUGH AT LEAST SATURDAY WITH A SOUTHERN STREAM SYSTEM POSSIBLY AFFECTING THE AREA BY THE END OF THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AN APPROACHING COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON...BRINGING WITH IT A CHANCE FOR SHOWERS AND SOME LOWER CIGS. WILL INCLUDE A MENTION OF MVFR VSBYS AND IFR CIGS BASED ON OBSERVATIONS UPSTREAM FROM THE TERMINALS. ONCE THE FRONT PUSHES THROUGH THE TERMINALS...DOWNSLOPE FLOW SHOULD SCOUR OUT BOUNDARY LAYER MOISTURE QUICKLY...WITH CONDITIONS EXPECTED TO RETURN TO VFR LEVELS BY EARLY EVENING. VFR CONDITIONS ARE THEN EXPECTED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY IN RAIN ASSOCIATED WITH A COLD FRONT AND POSSIBLE LOW PRESSURE SYSTEM PUSHING THROUGH THE AREA. MARGINAL LLWS POSSIBLE WED NIGHT WITH GUSTY WINDS THU AND FRI. && .MARINE... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL LOSE ITS INFLUENCE OVER THE REGION TODAY AS A COLD FRONT APPROACHES FROM THE WEST. A 30-35 KT LOW LEVEL JET WILL DEVELOP OVER THE WATERS TODAY...BUT THE COOL SEA SURFACE TEMPERATURES WILL SIGNIFICANTLY LIMIT THE MIXING POTENTIAL. AS A RESULT...EXPECT SOUTHWEST WINDS NO GREATER THAN 10-15 KT NEAR THE COAST WHERE SEA SURFACE TEMPERATURES ARE COOLEST AND NO GREATER THAN 15-20 KT CLOSER TO THE GULF STREAM WATERS. THE INCREASING SURFACE WINDS AND SOMEWHAT FAVORABLE FETCH WILL RESULT IN 3-5 FT SEAS THROUGH THIS AFTERNOON. THE COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING...ALLOWING WINDS IN ITS WAKE TO VEER NORTHERLY THROUGH TONIGHT. AS COLD AIR DEVELOPS OVER THE WATERS...WINDS WILL INCREASE AND POTENTIALLY APPROACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER THE NEAR SHORE WATERS NORTH OF EDISTO BEACH AND THE OUTER GEORGIA WATERS OVERNIGHT...BUT WILL NOT FORECAST THESE CONDITIONS GIVEN A LACK OF CONFIDENCE AT THIS TIME. THE LIMITED FETCH WILL KEEP SEAS BELOW 6 FT THROUGHOUT THE WATERS. HIGH PRES WILL BUILD N OF THE AREA MON AND THEN PUSH OFFSHORE MON NIGHT. A NE SURGE EARLY MON COULD LEAD TO MARGINAL ADVISORY CONDITIONS...MAINLY BEYOND 20 NM FROM SHORE. OTHERWISE...A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH TUE NIGHT FOLLOWED BY AN AREA OF LOW PRES MOVING OVER OR NEAR THE AREA WED NIGHT INTO THU. A TIGHT PRES GRADIENT LOOKS TO REMAIN IN PLACE THROUGH FRI AND ADVISORY CONDITIONS ARE POSSIBLE BEGINNING LATE WED NIGHT...ESPECIALLY BEYOND 20 NM FROM SHORE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 2, 4:05 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 405 AM EST SUN JAN 2 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 405 AM EST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.